Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Drinks, make sure you look before you drink


  • Please log in to reply
30 replies to this topic

#21 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 15 February 2012 - 02:26 PM

Give me some time to look it over and see what I can do.
Thanks


Here goes:

2:00am to 3:00 am 25/100 Sinemet (is awake around this time after sleeping from 8:00pm dose then takes Sinemet and sleeps comfortably but wakes an hour after)
5:30am 150mg Stalevo, .75mg Mirapex, 10mg Namenda (nods off for an hour then she's up which is good. Gets the shakes after 4 hours and closes her eyes here and there)
1:30pm 150mg Stalveo, .75mg Mirapex (sleeps for about 90 minutes)
5:30pm 10mg Namenda, 10mg Norvasc (nothing different)
8:00pm 150mg Stalevo, .75mg Mirapex (from 4pm to 8pm her right leg starts to shake for an hour or so and her eyes are closed on and off but not fully asleep)

She has tried Exelon and Aricept in the past but they gave her nightmares and she shaked more.

Thanks a lot.


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#22 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 15 February 2012 - 02:28 PM

I will add this to the above info.
Thanks.

Almost forgot to mention. Just last week I discovered there is 8 grams of protein in the yogurt my mom takes with her crushed PD meds in the afternoon. That I thought was the reason she's not as "on" as the morning when she takes them in apple sauce that has zero protein. But... not much difference since she's off of yogurt with the meds. I was so sure that was it but no. :(


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#23 miracleseeker

miracleseeker

    Advanced Member

  • Members
  • PipPipPip
  • 934 posts

Posted 15 February 2012 - 02:50 PM

I've also noticed my mom gets very panicky when she wakes in the middle of the night. Lots of heavy breathing and grabbing everything in her path while heading to the restroom with me. Only after taking the 25/100 Sinemet in about 15 minutes will she be calm and relaxed and back to bed.

#24 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 15 February 2012 - 02:53 PM

Thanks, I will use that info also.

I've also noticed my mom gets very panicky when she wakes in the middle of the night. Lots of heavy breathing and grabbing everything in her path while heading to the restroom with me. Only after taking the 25/100 Sinemet in about 15 minutes will she be calm and relaxed and back to bed.


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#25 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 22 February 2012 - 11:41 AM

I did not forget about you. I am working on it. There is a great deal of info that goes into medication management.
Let me ask, are her liver and kidneys functioning ok? The reason I ask is because these can alter how the medication works

Almost forgot to mention. Just last week I discovered there is 8 grams of protein in the yogurt my mom takes with her crushed PD meds in the afternoon. That I thought was the reason she's not as "on" as the morning when she takes them in apple sauce that has zero protein. But... not much difference since she's off of yogurt with the meds. I was so sure that was it but no. :(


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#26 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 22 February 2012 - 11:45 AM

Please allow me some time to look it over and see what I find. It may take a while, but I assure you I am working on it.

Here goes:

2:00am to 3:00 am 25/100 Sinemet (is awake around this time after sleeping from 8:00pm dose then takes Sinemet and sleeps comfortably but wakes an hour after)
5:30am 150mg Stalevo, .75mg Mirapex, 10mg Namenda (nods off for an hour then she's up which is good. Gets the shakes after 4 hours and closes her eyes here and there)
1:30pm 150mg Stalveo, .75mg Mirapex (sleeps for about 90 minutes)
5:30pm 10mg Namenda, 10mg Norvasc (nothing different)
8:00pm 150mg Stalevo, .75mg Mirapex (from 4pm to 8pm her right leg starts to shake for an hour or so and her eyes are closed on and off but not fully asleep)

She has tried Exelon and Aricept in the past but they gave her nightmares and she shaked more.

Thanks a lot.


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#27 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 22 February 2012 - 11:50 AM

Diagnosed about 8 years, but symptoms way before that.

You have PD? What is your regimen?
Protein doesn't really make a difference for my mom. I can feed her steak for dinner and her meds are absorbed the same way as any time.


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#28 miracleseeker

miracleseeker

    Advanced Member

  • Members
  • PipPipPip
  • 934 posts

Posted 22 February 2012 - 07:15 PM

Don't hurry. It's fine. My mom's liver is good and kidney function is not as great but I was told by her family doctor that at her age it is normal.
The problem with making a schedule for her is that there is only a window of time that medication can be given to her because she goes to daycare center and I don't trust them to properly administer the drugs to her. The shaking in her leg is getting less ever since she's been walking more. I don't know if that helped. However, she continues to breath hard and quick when she lies down. I don't think she's even breathing through her nose anymore. She keeps her mouth open and makes snoring noises but she's not asleep. I want to give her a decongestant but she has controlled high blood pressure and I don't want to risk it. What do I do?

#29 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 09 March 2012 - 10:51 AM

Ok, thanks for the time. In medication management tjere are so many ins and outs to narrow down.
I appreciate the extra time.

Don't hurry. It's fine. My mom's liver is good and kidney function is not as great but I was told by her family doctor that at her age it is normal.
The problem with making a schedule for her is that there is only a window of time that medication can be given to her because she goes to daycare center and I don't trust them to properly administer the drugs to her. The shaking in her leg is getting less ever since she's been walking more. I don't know if that helped. However, she continues to breath hard and quick when she lies down. I don't think she's even breathing through her nose anymore. She keeps her mouth open and makes snoring noises but she's not asleep. I want to give her a decongestant but she has controlled high blood pressure and I don't want to risk it. What do I do?


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#30 miracleseeker

miracleseeker

    Advanced Member

  • Members
  • PipPipPip
  • 934 posts

Posted 09 March 2012 - 02:18 PM

Back to the Mobic discussion. I was noticing that my mom was getting dizzy after taking 15mg Mobic every morning with breakfast. She actually lost her balance and fell on top of me last week. I then switched it to night time and also decreased it by half and she seems to be doing better. I will start weaning her off because I don't think it's healthy for a 73 year old to be taking this. I hear too many horror stories of people bleeding in the stomach and having strokes. It might be fine for you because you are still young. Every drug has a price. (sigh)

#31 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,086 posts

Posted 16 March 2012 - 10:40 AM

PD affects so many systems in the body that it is truly "one drug does not fit all." I continue to go over her list piece by piece to see if we can increase her quality of life. I usually start with the most severe issues and work from there.
Thanks for the time.


Back to the Mobic discussion. I was noticing that my mom was getting dizzy after taking 15mg Mobic every morning with breakfast. She actually lost her balance and fell on top of me last week. I then switched it to night time and also decreased it by half and she seems to be doing better. I will start weaning her off because I don't think it's healthy for a 73 year old to be taking this. I hear too many horror stories of people bleeding in the stomach and having strokes. It might be fine for you because you are still young. Every drug has a price. (sigh)


Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users